CSN Login
Members Online: 21

Is it normal to get cranky and short temepered all the time.

Farzana25's picture
Farzana25
Posts: 24
Joined: Dec 2010

I was diagnosed with papiallry nov 2010 and had thyroidctomy and RAI on december. i m ok now. my last test came out clean. but i m still struggling to fix the dose of medicine to keep my TSH down. what i have noticed lately that i loose my temper very easily. and has become very short tempered and i am cranky all the time. i m getting in argument too often and ppl around me are getting annoyed with my temper. is it normal for patients like us? how i can control? please help.

sunnyaz
Posts: 582
Joined: Oct 2010

I do get this way sometimes too, but mostly when I am hormonal. If you are like this all the time, hypothyroidism could explain it. What Thyroid medication are you taking and what dose? What is your TSH level and dose it keep varying? I am taking 175 mcg's of Synthroid (name brand only). I have heard that the generic forms can vary from pill to pill in the dosage and the name brand does not. Consistency in dosing is very important.

I feel for you and hope that answers come your way soon. Remember that synthetic Thyroid is never the same as your original thyroid. Unfortunately none of us will ever be exactly what we were before our Thyroidectomy, but with proper dosing and consistency we can come close.

Blessings,
Julie-SunnyAZ

Farzana25's picture
Farzana25
Posts: 24
Joined: Dec 2010

well i m having Thyroxin. its a local medicine in my country. what i faced was i started with 100mcg. then my TSH was 12. so my doctor made it to 150. then it was 0 then again i was having 125mcg so the TSH came up to 3. now i am having 125mcg 4 days and 150 mcg for 3 days. havent gone for my TSH test yet after having this level. going this week. doc said i need to keep my TSH above 0 but below 1. still stuggling with it.

but what is bothering me is my temper. even ppl around me says i was never this much bad tempered. i get frustrated.. become really emotional wheepy... its really making me nuts. even job life is getting hampered.

it feels like i m the loneliest person in this wor this world.i never had broken nails. but these days my nails get broken so easily...hope to over come this soon.

thanks Julie for your reply. it feels good to share my pains with ppl who will understand.
take care
Urmi

amorriso
Posts: 186
Joined: Oct 2010

I get that way too as well. I'm also on thyroxin - similar dose to you - 125 for 3 days a week, 150 for one and back to 125.

Its taken a while, but my moods have evened out most times - though if things dont go as planned I do get upset fast.

I teach middle school kids - and some days they really can get me going.

I take calcium every evening - has really helped strengthen my nails.

How long has it been since your TT?

jecklehyde
Posts: 33
Joined: Nov 2007

I always know when my Syntroid is off - hence the screen name - JeckleHyde!

Farzana25's picture
Farzana25
Posts: 24
Joined: Dec 2010

hi there

well i had my TT in november 2010. its been almost a year now. i was taking calcium tablet but later my doc said i dont have to. i guess i will ask him again.
i m trying to control my temper. lets see waht happen in future

regards
Farzana

CLRRN's picture
CLRRN
Posts: 126
Joined: Jun 2010

Cranky and short tempered is my new middle name which I often refer to it as PMS gone wild.LOL

This lovely symptom surfaced while waiting for my TSH to rise in preparation for the RAI. I just recently started on thyroxine and waiting for normalcy (whatever that is) but still cranky and very very short tempered. I have ZERO tolerance for stupid people. LOL

You may need a "tweak" with your meds. I'm so amazed with this whole process.

Good luck and keep us posted :)

Chris

Farzana25's picture
Farzana25
Posts: 24
Joined: Dec 2010

PMS gone wild.... hhahahaha.... really love that....lol

well i m totally out of my mind now. my PMS is usually regular (NOT ALWAYS)... but i missed my PMS last month... also lets see what happens this month....usually i get cranky before my PMS>. but this time its lingerin tooo much.....

hope it will be gone once i have my PMS. :) hoping for the best.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network